Post to Forum

Itching, Burning One Month After Treatment

  • Kathie Rio
  • Rio Rancho, New Mexico
  • 2 years ago

I had three vials of Juvederm injected in January.  I'm very pleased with the results and I plan to go back for more when I have the money.  The past several weeks I’ve had intermittent itching and what looks like burn marks on my chin.  Is this normal or is something else and just a coincidence that it happened shortly after my injections?  I use Retin A, but I've been extremely careful not to get this anywhere near the problem area.  I'm sorry, but I don't have any photos.

Comments (8)

The doctor told me it's excema .. but no explanation regarding how I got it. My skin was just fine before I had the injections. I'm also on Desonate (a $400 prescription gel). I'm hoping it will work, but I will NEVER have Juvederm or any other filler put in my face again. What a terrible mistake.
Reply
It's gotten even worse. Despite being on antibiotics and visiting a skin care specialist, now the affected area is "weeping". I'm too embarrased to go out of the house. I'm too embarrased to go through a fast food drive-through pick up window. I'm too embarrased to open up the door for the pizza delivery guy, and ask him to leave it on the bench on my porch. I NEVER SHOULD HAVE HAD THIS DONE!! BIG MISTAKE PEPOLE ... LIVE WITH YOUR WRINKLES.
Reply

I'm so sorry to hear what you are experiencing. Are you continuing to see your dermatologist, or what has been their advice?

Reply
I'm pretty sure it's a staph infection that was inadvertantly cross-contaminated from another area of my body (which took the dermatologist 8 months to figure out what it was). At this point, I have absolutely no confidence in my dermatologist. My face gets a little better each day, but I will be looking for a new dermatologist after this clears up.
Reply

Yeah, if you aren't comfortable with the care you are receiving switch to a doctor you are comfortable with. That relationship is so important and you deserve good care.

Reply
I just talked to my doctor. She thinks I may have a staph infection, or maybe I'm allergic to the Juvederm? She's called in a prescription for an antibiotic that I'll pick up tonight and then she has agreed to see me first thing in the morning before her scheduled patients.
Reply
The Juvederm results were perfectly fine since January 23. I belive that the initial "burn" marks were caused by the Retin A. The itching and new "burn" marks appeared on my face this past Saturday morning (February 18). It was getting a bit better, but now it seems to be spreading. I'm going to my dermatologist tomorrow (without an appointment) and demand to be seen.

I did get an answer from a doctor on this site, but there doesn't seem to be a way to respond to it.
Reply

I saw you posted this question in the Q&A section as well - that is great. That way you can hear what the board certified doctors who volunteer on RealSelf have to say, and can hear what other community members have experienced as well.

I haven't tried Juvederm, so I can't speak to that, but I do use Retin-A. I have gotten several small chemical burns from it over the months that I have been using it. They usually look like red patches of skin that are just a touch raw, but barely. When I get them, they usually go away in a day or two. Since you mentioned this has been going on for several weeks, and you haven't put Retin-A in those areas, it seems it could be something other than what I have experienced.

 

Reply